MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 6X8 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 6X8 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206080S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 82156676 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f powerflex p3 6x8 80 percutaneous transluminal angioplasty (pta) balloon catheter (bc) the balloon would not inflate in the patient, after removal from the patient and the wire, it was found that there was a pinhole at the tip of the balloon by using a syringe.There was no reported patient injury.The procedure was completed using a non-cordis balloon.
 
Additional Manufacturer Narrative
Complaint conclusion: a 5f powerflex p3 6 x 8 x 80 percutaneous transluminal angioplasty (pta) balloon catheter (bc) would not inflate in the patient.The wire and balloon catheter were removed from the patient and it was found that there was a pinhole at the tip of the balloon by using a syringe.There was no reported patient injury.The procedure was completed using a non-cordis balloon.One product was returned for analysis.A non-sterile powerflex p3 f5 6 x 8 x 80 balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag, no anomalies were observed.Functional test was performed, a syringe filled with water was attached to the inflation lumen and pressure was applied.However, a leakage was observed in the balloon on the proximal section of the balloon area.Sem analysis revealed the balloon leakage was caused by a rupture on the balloon surface.The inner surface of the balloon presented evidence of scratch marks adjacent to the rupture, coming from the outer surface of the balloon.The outer surface presented evidence of bulged/peeled balloon material, scratch marks, tension marks and elongations adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.This would imply the balloon material near the rupture was peeled off with a sharp object from the outside the balloon.No other anomalies were found during the sem analysis.A product history record (phr) review of lot 82156676 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ was confirmed through analysis of the returned device.The exact cause of the leakage could not be determined.Device analysis revealed the balloons outer surface evidenced bulged/peeled balloon material, scratch marks, tension marks and elongations adjacent to the balloon rupture.This type of damage is commonly caused when balloon material encounters a sharp object or mechanical damage.Although unknown, it is likely that vessel characteristics and handling of the device contributed to the event reported.The balloon catheter may have been induced to a tensile force that exceeded the material yield strength as evidenced by the tension marks and elongations noted upon device analysis.According to the instructions for use, which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X8 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8799139
Report Number9616099-2019-03082
Device Sequence Number11482314
Product Code LIT
UDI-Device Identifier20705032004494
UDI-Public20705032004494
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number4206080S
Device Catalogue Number4206080S
Device Lot Number82156676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER; UNKNOWN BALLOON CATHETER